Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Caffeine
Mar 19, 2010

Hi. I have always been quite thin and Im from a thin family but being pos this obviously causes concern for me. I find it difficult to put on and maintain weight. Im normally around 57 kilos.

I find that sometimes after a coffee (caffeinated) the world falls out my ass. Its a horrible feeling, leaving me empty and hollow. Plus food is not normally absorbed very well and...hey, I get worried.

Should I avoid caffeine? Should I cut out coffee altogther to avoid this happening? Im on Kaletra and Truvada.

Thank you for your work and time.

Response from Dr. Henry

Some people (whether HIV+ or not) are sensitive to caffeine which can cause loose stools (and sometimes frequent urination). I have noticed that taking HIV meds (including Kaletra and Truvada) can further sensitize some patients to those side effects of caffeine. I would try a trial off caffeine for several weeks/months to observe what happens to your gut symptoms. Would also inform your HIV provider so he/she can consider other causes if problem persists or worsens. KH



Previous
Vomitting after dose of Atripla
Next
Tenofovir (truvada) and kidney disease - prevention

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement